Gastric bypass surgery… it’s no joke, I tell you. Recently I told you about the extra 7kgs I gained in the past year. It turns out that by allowing a few bad habits to slip into my daily routine, I gained weight at a very slow and unnoticeable rate. When my doctor warned me about [...]
We’ve been saying this for years yet the mainstream has done nothing. In fact, they did what they always do: Turned a blind eye… Now, finally it looks as if they are catching on to the real dangers of proton pump inhibitors (PPIs) — the drugs that are supposed to bring instant relief for heartburn sufferers.
PPIs are among the most widely prescribed drugs in the UK, with an estimated 43 million prescriptions written last year. However, it turns out that this supposed ‘instant relief’ can leave you with a long list of other health problems if you continue to take these drugs for a long period of time.
As a regular reader of the Daily Health eAlert, you will know that we’ve warned many times against the use of PPIs. Much as the mainstream tells us that these drugs control stomach acid, they cause many other problems because gastric acid plays an important role in nutrition and fighting infections such as pneumonia and gastroenteritis.
So, how did we get to the point of medicating infants for symptoms that clearly don’t call for drugs?
In fact, it’s normal for babies to start crying when they have a bit of wind… and as we all know, once you wind them there’s almost always a bit of… how shall I put it… spillage? It’s certainly NOT acid reflux!
Last year, the American Food and Drug Administration (FDA) warned that popular over-the-counter proton pump inhibitors (PPIs) — a class of drugs used to alleviate heartburn — could possibly increase the risk of bone fractures, especially in people using them long term. Worse still, if you’re female and you develop bone fractures because of over-doing it on PPIs, you could find yourself getting a misdiagnosis for osteoporosis — a disease that makes bones weak and more likely to break… Before you know it, you’ll be taking bisphosphonates — widely prescribed osteoporosis drugs. Recently, studies have already linked bisphosphonates to ‘bone death’ and abnormal fractures, which is rather uncanny for a drug that is supposed to prevent fractures… and more recent findings have now also linked these drugs to the increased risk of oesophageal cancer!